Thunderstorm Wind, Ada
- When
- August 21, 5:45 PM MST to 6:10 PM MST
- Where
- Ada County, Boise
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.617, -116.217
Trees and Power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 21, 2:10 PM MST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 310 PM MDT SAT AUG 21 2004 .SHORT TERM...SOUTHWEST IDAHO AND SOUTHEAST OREGON. DOUBLE STRUCTURED COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON TONIGHT AND SOUTHWEST IDAHO SUNDAY. PREFRONTAL SW WINDS WILL INCREASE AHEAD OF THE FRONT AS ISOLD-SCT SHOWERS AND THUNDERSTORMS CROSS S AND E ZONES THIS EVENING AND AFTER MIDNIGHT ISOLD-SCT SHOWERS INCREASE ACROSS THE N AND NW ZONES. SCT SHOWERS WILL DEVELOP IN THE CENTRAL AND BOI MTS THRU SUN THEN SCT-ISOLD SHOWER AND THUNDERSTORMS WILL OVERSPREAD SW IDAHO AND SE OREGON SUNDAY AFTERNOON AND NIGHT. BEST CHC OF VALLEY PRECIP WILL BE 22Z SUN-06Z MON WITH SECONDARY SURGE OF COOLER AIR AND STRONGER TROUGHING ALOFT. BRIEF BREAK TO ISOLD SHOWERS FAVORING MTS MONDAY THEN AN UPPER TROF WHICH LOOKS MORE MOIST THAN SUNDAY EVENINGS TROF COMES THROUGH MONDAY NIGHT FOR HIGHER POPS/QPF MONDAY NIGHT. BROAD W FLOW CONTINUES TUESDAY FOR LOW POPS FAVORING MTS. COOLER THAN AVERAGE IN THE SHORT TERM. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BELOW NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION WILL PREVAIL THROUGH MOST OF THE LONG TERM WITH A LONGWAVE TROUGH ANCHORED OVER WESTERN N AM. MODELS ARE SHOWING GOOD CONTINUITY WITH TIMING AND AMPLITUDE OF MAJOR FEATURES MOVING THROUGH THIS TROUGH. A STRONG SHORTWAVE TROUGH CROSSING THE NORTHWEST COAST TUESDAY NIGHT WILL SUPPORT THE BEST CHANCES OF PRECIPITATION ON WEDNESDAY. PRECIPITATION CHANCES WILL DECREASE ONLY SLIGHTLY THURSDAY WITH MOIST UNSTABLE AIR AND MINOR FEATURES CROSSING OUR CWFA ON THE CYCLONIC SIDE OF THE JET. WE INCREASED POPS SLIGHTLY WEDNESDAY AND THURSDAY FROM THE EARLY MORNING FORECAST. FRIDAY AND SATURDAY WILL BRING DRYING AND WARMING AS THE JET RETREATS NORTHWARD. WE LOWERED POPS SATURDAY LEAVING ONLY A SLIGHT CHANCE OVER OUR EASTERN MOUNTAINS. MAX TEMPERATURES WILL RANGE FROM ABOUT 8 DEGREES BELOW NORMAL WEDNESDAY TO 3 DEGREES BELOW NORMAL FRIDAY THEN RETURNING TO NORMAL SATURDAY. NO TEMPERATURE ADJUSTMENTS WERE NEEDED. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM..VM LONG TERM...JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT SAT AUG 21 2004 IDZ011>016-028>030-ORZ061>064-221200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO EXCEPT OWHYEE COUNTY AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Boise radar (KCBX), 14 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425960.